Asked by Frank B.
How Do I Deal With Withdrawal From Percocet And Oxycontin
I have been taking Percocet and Oxycontin for almost three years due to surgery on spinal stenosis, additional fusing surgery, and shoulder surgery. I am worried that stopping these medications might have a deadly affect on me. When I try to stop for a couple of days I end up in agony, rolling around in the bed in sweats and writhing pain all over my body. I am a total jerk to my wife and cannot get up and force myself to do anything but ache. My doctor is gradually weaning me off these meds, but I still worry about the consequences. I know I can't continue to take these medications for much longer. My concentration is completely nil when I am trying to not take them and I cannot drive or do small tasks around the house. I feel like I am fine when I take them but miserable when they wear off. Sometimes I have to take more than prescribed when I get no relief. I am very worried about this situation. Will it kill me if I go cold turkey?
Hi Frank B,
I'm sure you've found an answer to your question already, but I'd like to chime in in case this is helpful for anyone else.
A lot of people experience anxiety and concern when they consider coming off of their narcotic pain pills. It's tough to imagine how you'll manage the pain along with other possible side effects, isn't it? It's important that you talk to your doctor about how to safely reduce your dosage, and about techniques that may help you better manage your anxiety about the process.
If you haven't read these articles already they may help give you a better idea of ways to deal with this process.
Let's Talk Pain Meds
What You Didn't Know About Pain Meds
Be sure to come back and let us know how you're getting on, if you have time. Good luck to you!